Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Breakthrough bleeding after taking Ipill. Is it normal and how long will it last

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
Hi I took i pill 15 days back. From last 8 days am getting breakthrough bleeding.Its in small amount and color is lighter than normal period. Is it normal? how long it can last? I am taking Valparin chrono 300 mg also as a seizure patient. Am 31 years girl , unmarried, height 5.7 '' , and with 55 kg weight. Please help.
Posted Sun, 29 Apr 2012 in Women's Health
Answered by Dr. Rakhi Tayal 11 minutes later

Thanks for posting your query.

I pills can cause menstrual disturbances. Since you took I-pill 15 days ago, now the irregular bleeding that you are having is the withdrawal bleeding which happens due to the high dose of hormones in the emergency contraceptive pill. Your routine period can also be delayed by a few days. – These are common side effects of such pills.

Do not worry. This is not indicative of pregnancy or any other major illness.

I pills are not very safe when taken repeatedly. I would suggest you the use of regular oral pills (birth control pills) instead of frequent / repeated I pill usage to avoid such menstrual irregularities.

Hope this answers your query. I will be glad to answer your follow up queries if any.
Please accept my answer in case you do not have further queries.

Wish you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor